Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 169, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 18, 2014, 12:29 PM EDT for 4 counties in Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2014, 12:29 PM EDT (16:29 UTC)
- Expired
- Aug 18, 2014, 1:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Greene County, GA, Oglethorpe County, GA, Taliaferro County, GA, Wilkes County, GA
The radar
The Robins AFB radar (KJGX), 118 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
527
WUUS52 KFFC 181629
SVRFFC
GAC133-221-265-317-181715-
/O.NEW.KFFC.SV.W.0169.140818T1629Z-140818T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1229 PM EDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GREENE COUNTY IN EAST CENTRAL GEORGIA
NORTHERN TALIAFERRO COUNTY IN EAST CENTRAL GEORGIA
SOUTHWESTERN WILKES COUNTY IN EAST CENTRAL GEORGIA
SOUTHWESTERN OGLETHORPE COUNTY IN NORTHEAST GEORGIA
* UNTIL 115 PM EDT
* AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
WOODVILLE...MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION
POINT...CRAWFORDVILLE AND WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3376 8274 3362 8273 3353 8290 3362 8332
3378 8326
TIME...MOT...LOC 1630Z 281DEG 20KT 3369 8315
$$1 follow-up statement
190
WWUS52 KFFC 181655
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 PM EDT MON AUG 18 2014
GAC221-181705-
/O.CAN.KFFC.SV.W.0169.000000T0000Z-140818T1715Z/
OGLETHORPE GA-
1255 PM EDT MON AUG 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OGLETHORPE COUNTY
IS CANCELLED...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
LAT...LON 3353 8290 3362 8332 3366 8324 3369 8305
3371 8304 3369 8300 3373 8295 3377 8297
3375 8274 3362 8273
TIME...MOT...LOC 1655Z 281DEG 20KT 3366 8299
$$
GAC133-265-317-181715-
/O.CON.KFFC.SV.W.0169.000000T0000Z-140818T1715Z/
WILKES GA-TALIAFERRO GA-GREENE GA-
1255 PM EDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR NORTHERN GREENE...NORTHERN TALIAFERRO AND SOUTHWESTERN WILKES
COUNTIES...
AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DANIEL SPRINGS..MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROBINSON...CARTERS GROVE...LYNEVILLE...ALEXANDER STEPHENS PARK...
CRAWFORDVILLE...TYRONE...FICKLIN...WASHINGTON AND SANDY CROSS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3353 8290 3362 8332 3366 8324 3369 8305
3371 8304 3369 8300 3373 8295 3377 8297
3375 8274 3362 8273
TIME...MOT...LOC 1655Z 281DEG 20KT 3366 8299
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 10:32 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 18, 10:32 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1032 AM EDT MON AUG 18 2014 .UPDATE... 500MB AND WV ANALYSIS SHOWS A POTENT SHORTWAVE MOVING ACROSS SOUTHERN TN/N GA THIS MORNING. AN AREA OF SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHERN ZONES FOR THE NEXT FEW HOURS. MAIN UPDATES WERE TO THE POPS...AND HOURLY DEWPOINT GRIDS. && .PREV DISCUSSION... /ISSUED 718 AM EDT MON AUG 18 2014/ PREV DISCUSSION... /ISSUED 403 AM EDT MON AUG 18 2014/ SHORT TERM /TODAY THROUGH TUESDAY/... TAIL END OF A SHORT WAVE TROUGH SEEMS TO BE AFFECTING FAR N GA WITH SOME SHOWERS AND ISOLATED THUNDERSTORMS AND THE MODELS SEEM TO INDICATE THIS WILL PLAY A ROLE AS ANOTHER VORTICITY MAX MOVES ACROSS THE AREA LATER TODAY. THIS WILL FAVOR N GA WITH THE HIGHEST POPS AND AND A LITTLE LESS SO FOR CENTRAL GA. INSTABILITY WILL BE SUFFICIENT THAT A FEW STORMS COULD BECOME STRONG AND ISOLATED SEVERE STORMS CAN NOT BE RULED OUT...ESPECIALLY FROM CSG-MCN AND N. MODELS RATHER CONSISTENT WITH BRINGING ANOTHER SHORT WAVE TO THE AREA LATE TONIGHT AND ACROSS THE AREA THE FIRST PART OF TUESDAY. VERY UNSURE IF THE PASSAGE WILL SHUT DOWN SHOWER AND STORM DEVELOPMENT OR JUST LESSEN IT FOR TUESDAY. INSTABILITY DIMINISHES OVERNIGHT SO THUNDERSTORM CHANCES WILL BE LOWER BUT INSTABILITY SHOULD INCREASE AGAIN FOR TUESDAY. HIGHEST POPS ON TUESDAY LOOK TO BE OVER EAST CENTRAL GA. TEMPERATURES A DIFFICULT FORECAST AS WELL. FORECAST HIGH TEMPERATURES RUNNING NEAR TO SLIGHTLY ABOVE NORMAL TODAY AND NEAR TO SLIGHTLY BELOW NORMAL FOR TUESDAY. FORECAST LOW TEMPERATURES RUNNING 3-5 DEGREES ABOVE NORMAL TONIGHT. OVERALL CONFIDENCE IS LOW TO MEDIUM. BDL LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... 00Z GFS AND ECMWF ARE IN UNCOMMONLY GOOD AGREEMENT THROUGH THE EXTENDED FORECAST PERIOD AND CONTINUE THE RECENT TREND OF BUILDING UPPER-LEVEL HIGH PRESSURE INTO THE CENTRAL GULF COAST REGION AND LOWER MISSISSIPPI VALLEY FROM MID-WEEK THROUGH NEXT WEEKEND. BY THE WEEKEND THE UPPER RIDGE IS QUITE STRONG...BUT GEORGIA REMAINS ON THE EASTERN PERIPHERY. THIS SHOULD ALLOW VERY WARM TEMPERATURES AND INHIBIT DIURNAL CONVECTION SOMEWHAT...BUT I DO NOT BELIEVE THE FORECAST AREA IS CLOSE ENOUGH TO THE CENTER OF THE RIDGE TO ELIMINATE POPS ALTOGETHER. 20 AVIATION... 12Z UPDATE... IFR CEILINGS EXPECTED TO IMPROVE TO VFR LATER THIS MORNING. ONGOING STORMS TO THE NORTH EXPECTED TO STAY MAINLY NORTH BUT COULD ENHANCE A FLAIR UP OF STORMS LATER TODAY. GENERALLY LOW CONFIDENCE TO IMPACTS TO THE TAF SITES. SURFACE WINDS INCREASING 10-15 KTS WITH SOME GUSTS 20+ KTS. //ATL CONFIDENCE...12Z UPDATE... LOW CONFIDENCE FOR CEILINGS/VSBYS/IMPACTS FROM THUNDERSTORMS. MEDIUM CONFIDENCE FOR WIND SPEED HIGH CONFIDENCE FOR WIND DIRECTION. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 92 74 90 72 / 30 50 30 20 ATLANTA 88 74 87 73 / 40 50 30 20 BLAIRSVILLE 82 68 83 67 / 100 50 30 30 CARTERSVILLE 88 73 87 69 / 50 50 30 20 COLUMBUS 92 77 90 74 / 40 50 30 20 GAINESVILLE 88 73 85 72 / 40 50 30 20 MACON 92 75 90 72 / 30 50 40 20 ROME 86 74 88 69 / 60 50 30 20 PEACHTREE CITY 89 74 87 71 / 40 50 30 20 VIDALIA 95 78 94 75 / 30 50 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 18, 10:32 AM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1032 AM EDT MON AUG 18 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191445- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1032 AM EDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE GUSTY WINDS...LOCALLY HEAVY RAIN...SMALL HAIL...AND OCCASIONAL TO FREQUENT LIGHTNING. DISCUSSION... INSTABILITY WILL BE SUFFICIENT ACROSS THE AREA FOR A FEW STRONG STORMS THIS AFTERNOON AND EVENING...AND AN ISOLATED SEVERE STORM CANNOT BE RULE OUT. SHOWERS AND THUNDERSTORMS WILL PERSIST INTO TONIGHT. WILL HAVE TO CLOSELY MONITOR RAINFALL AMOUNTS FOR LOCALIZED FLOODING GIVEN POTENTIAL FOR TRAINING AND MULTIPLE ROUNDS OF PRECIPITATION TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE EACH DAY...MAINLY IN THE AFTERNOONS AND EVENINGS. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN... OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS. DISCUSSION... ALTHOUGH WEAK UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM DEVELOPMENT SOMEWHAT BY WEDNESDAY INTO NEXT WEEKEND...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT FOR WIDESPREAD SEVERE WEATHER AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE WEB AT WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 18, 8:30 AM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 AM EDT MON AUG 18 2014
GAZ004>008-014-181315-
830 AM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD...
UNION...MURRAY...DAWSON...FANNIN AND GILMER COUNTIES UNTIL 915 AM
EDT...
AT 824 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LOVING TO NORTH GEORGIA SPEEDWAY...MOVING
EAST AT 25 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITFIELD...UNION...MURRAY...DAWSON...FANNIN AND GILMER COUNTIES...
INCLUDING AREAS AROUND MINERAL BLUFF...NORTH GEORGIA SPEEDWAY...
RAMHURST...FORT MOUNTAIN STATE PARK...TILTON...MOUNTAINTOWN...
LOVING...BLUE RIDGE...MORGANTON...NOTTELY DAM...TAILS CREEK...CHERRY
LOG...IVY LOG...HEMP AND HURST. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING. IN ADDITION...WIND GUSTS OF 35 MPH WITH THESE STORMS ARE
POSSIBLE.
&&
LAT...LON 3497 8394 3492 8391 3490 8383 3491 8384
3491 8381 3465 8407 3466 8413 3461 8418
3466 8497 3482 8457 3500 8422 3499 8394
TIME...MOT...LOC 1229Z 278DEG 23KT 3494 8418 3481 8445
3468 8475Special weather statement, Aug 18, 9:20 AM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
920 AM EDT MON AUG 18 2014
GAZ008-009-013>016-023-181345-
920 AM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...UNION...
TOWNS...PICKENS...LUMPKIN...DAWSON AND HALL COUNTIES UNTIL 945 AM
EDT...
AT 918 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MOUNTAIN SCENE TO SEQUOYAH LAKE...MOVING
EAST AT 40 MPH.
RAINFALL AMOUNTS BETWEEN 0.5 TO 1.5 INCHES CAN BE EXPECTED ACROSS
WHITE...UNION...TOWNS...PICKENS...LUMPKIN...DAWSON AND HALL
COUNTIES...INCLUDING AREAS AROUND BLOOD MOUNTAIN SHELTER...LEN FOOTE
HIKE INN...SEQUOYAH LAKE...LAKE TAMARACK...TALKING
ROCK...MACEDONIA...HIAWASSEE...BRASSTOWN BALD...WOODS HOLE
SHELTER...VOGEL STATE PARK...SUCHES...OWLTOWN...TRACK ROCK...LOW GAP
SHELTER AND CAMP MERRILL. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.
&&
LAT...LON 3498 8354 3495 8354 3488 8365 3482 8365
3480 8367 3475 8362 3465 8365 3454 8361
3450 8365 3443 8361 3437 8368 3451 8454
3455 8443 3455 8437 3458 8433 3457 8426
3460 8425 3461 8419 3499 8375
TIME...MOT...LOC 1320Z 281DEG 34KT 3485 8370 3466 8397
3453 8433
30Special weather statement, Aug 18, 9:53 AM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
953 AM EDT MON AUG 18 2014
GAZ001>005-011-012-019-181445-
953 AM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD...
WALKER...MURRAY...CATOOSA...CHATTOOGA...DADE...FLOYD AND GORDON
COUNTIES UNTIL 1045 AM EDT...
AT 948 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND EMBEDDED THUNDERSTORMS NEAR RISING
FAWN...MOVING EAST AT 20 MPH. THESE SHOWERS AND THUNDERSTORMS HAVE
BEEN REDEVELOPING OVER THE SAME GENERAL AREA FOR THE PAST 2 HOURS
AND ARE EXPECTED TO CONTINUE FOR THE NEXT 1 TO 2 HOURS.
RAINFALL AMOUNTS BETWEEN 0.50 AND 1.50 INCHES CAN BE EXPECTED ACROSS
WHITFIELD...WALKER...MURRAY...CATOOSA...CHATTOOGA...DADE...FLOYD AND
GORDON COUNTIES...INCLUDING AREAS AROUND STEPHENSVILLE...RISING
FAWN...CLOUDLAND CANYON STATE PARK...NEW
ENGLAND...TRENTON...CLOUDLAND...COOPER HEIGHTS...CEDAR
GROVE...CENTER
POST...CHICKAMAUGA...LAFAYETTE...LINWOOD...TRION...BLUE SPRING AND
ROCK SPRING. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3499 8462 3476 8464 3474 8465 3444 8466
3450 8550 3498 8560
TIME...MOT...LOC 1351Z 281DEG 19KT 3471 8548
30Special weather statement, Aug 18, 10:03 AM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1003 AM EDT MON AUG 18 2014
GAZ006>008-013>016-181500-
1003 AM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...UNION...
PICKENS...LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES UNTIL 1100 AM
EDT...
AT 1000 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND EMBEDDED THUNDERSTORMS NEAR SEQUOYAH
LAKE...MOVING EAST AT 25 MPH. THESE SHOWERS AND THUNDERSTORMS HAVE
BEEN REDEVELOPING OVER THE SAME GENERAL AREA FOR THE PAST 2 HOURS
AND ARE EXPECTED TO CONTINUE FOR THE NEXT 1 TO 2 HOURS.
RAINFALL AMOUNTS BETWEEN 0.5 TO 1.50 INCHES CAN BE EXPECTED ACROSS
WHITE...UNION...PICKENS...LUMPKIN...DAWSON...FANNIN AND GILMER
COUNTIES...INCLUDING AREAS AROUND SEQUOYAH LAKE...LAKE
TAMARACK...JASPER...TALKING ROCK...BLAINE...EAST
ELLIJAY...ELLIJAY...ROUNDTOP...CARTECAY...ROY...PISGAH...TALONA...MAR
ION...FAUSETT LAKE AND LEN FOOTE HIKE INN. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3478 8365 3468 8364 3465 8365 3463 8363
3453 8363 3450 8366 3450 8377 3452 8378
3450 8384 3446 8389 3447 8393 3444 8395
3447 8465 3478 8464
TIME...MOT...LOC 1403Z 275DEG 23KT 3456 8432
30Local storm report, Aug 18, 11:43 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1143 AM EDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG JENKINSBURG 33.32N 84.03W
08/17/2014 BUTTS GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS 4-5 TREES DOWN AND PEA-SIZED
HAIL.
&&
EVENT NUMBER FFC1400789
KOVACIKSpecial weather statement, Aug 18, 12:19 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1219 PM EDT MON AUG 18 2014
GAZ038-050-181700-
1219 PM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN OGLETHORPE AND GREENE COUNTIES UNTIL 100 PM EDT...
AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WRAYSWOOD...MOVING EAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...HEAVY RAIN AND WIND GUSTS TO 40 MPH AS
IT MOVES ACROSS OGLETHORPE AND GREENE COUNTIES THROUGH 100 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WRAYSWOOD...
GRESHAMVILLE...PENFIELD...STEPHENS...MAXEYS...WOODVILLE.. .UNION
POINT...JACKSONVILLE...PHILOMATH AND DANIEL SPRINGS. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3369 8300 3365 8295 3362 8298 3362 8300
3360 8299 3357 8301 3362 8336 3368 8340
3371 8339 3374 8329 3379 8328 3382 8330
3382 8296 3378 8299 3373 8295
TIME...MOT...LOC 1619Z 274DEG 20KT 3372 8322The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:36 AM EDT | Special Weather Statement | FFC | Catoosa | 54 min |
| Aug 18, 7:23 AM EDT | Special Weather Statement | FFC | Catoosa, Dade, Murray, Walker, Whitfield | 67 min |
| Aug 18, 8:30 AM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Union | 45 min |
| Aug 18, 9:20 AM EDT | Special Weather Statement | FFC | Lumpkin, Towns, White | 25 min |
| Aug 18, 9:53 AM EDT | Special Weather Statement | FFC | Catoosa, Dade, Gordon, Murray, Walker, Whitfield | 52 min |
| Aug 18, 10:03 AM EDT | Special Weather Statement | FFC | Gilmer, Lumpkin, White | 57 min |
| Aug 18, 12:19 PM EDT | Special Weather Statement | FFC | Greene | 41 min |
| Aug 18, 1:35 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 25 min |
| Aug 18, 1:59 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 31 min |
| Aug 18, 3:21 PM EDT | Special Weather Statement | FFC | Dade, Walker | 24 min |
| Aug 18, 4:47 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 43 min |
| Aug 18, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 44 min |
| Aug 18, 5:37 PM EDT | Special Weather Statement | FFC | Newton | 23 min |
| Aug 18, 5:41 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Aug 18, 6:14 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 46 min |
| Aug 18, 6:23 PM EDT | Special Weather Statement | FFC | Troup | 52 min |
| Aug 18, 6:24 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 36 min |
| Aug 18, 6:47 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 28 min |
| Aug 18, 6:53 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 37 min |
| Aug 18, 7:00 PM EDT | Special Weather Statement | FFC | Floyd, Haralson, Polk | 30 min |
| Aug 18, 7:01 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Stewart, Talbot, Webster | 44 min |
| Aug 18, 7:08 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Meriwether, Pike, Spalding | 52 min |
| Aug 18, 7:15 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Schley, Stewart and 3 more | 45 min |
| Aug 18, 7:19 PM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett | 26 min |
| Aug 18, 7:25 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 50 min |
| Aug 18, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Spalding | 34 min |
| Aug 18, 7:30 PM EDT | Special Weather Statement | FFC | Hall | 30 min |
| Aug 18, 7:39 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 36 min |
| Aug 18, 7:57 PM EDT | Special Weather Statement | FFC | Crawford, Macon, Peach, Schley, Sumter, Taylor | 33 min |
| Aug 18, 7:57 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.